Display Settings:

Format

Send to:

Choose Destination
Int J Ayurveda Res. 2010 Jul;1(3):183-6. doi: 10.4103/0974-7788.72493.

Overdose effect of aconite containing Ayurvedic Medicine ('Mahashankha Vati').

Author information

  • 1Ayurveda Regional Research Institute, Tadong, Gangtok, Sikkim - 737 102, India.

Abstract

There are chances that the use of larger than recommended dose of Ayurvedic medicines containing aconite can produce drug reactions. Vatsanabha (Aconitum ferox Wall.) is a very well-known ingredient of Ayurvedic formulations and is prescribed as an antipyretic, analgesic, anti-rheumatic, appetizer and digestive. The recommended dose of purified Vatsanabha (A. ferox Wall.) root is 15 mg. We present a case of hypotension and bradycardia due to aconite poisoning caused by overdosing of an Ayurvedic medicine (Mahashankha Vati), which was primarily managed by Ayurvedic treatment.

KEYWORDS:

Bradycardia; Mahashankha Vati; Vatsanabha root; hypotension; overdosing

PMID:
21170213
[PubMed]
PMCID:
PMC2996579
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk